Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Geometry of Riemann surfaces based on closed geodesics
HTML articles powered by AMS MathViewer

by Paul Schmutz Schaller PDF
Bull. Amer. Math. Soc. 35 (1998), 193-214 Request permission

Abstract:

The paper presents a survey on recent results on the geometry of Riemann surfaces showing that the study of closed geodesics provides a link between different aspects of Riemann surface theory such as hyperbolic geometry, topology, spectral theory, and the theory of arithmetic Fuchsian groups. Of particular interest are the systoles, the shortest closed geodesics of a surface; their study leads to the hyperbolic geometry of numbers with close analogues to classical sphere packing problems.
References
Similar Articles
Additional Information
  • Paul Schmutz Schaller
  • Email: Paul.Schmutz@maths.unine.ch
  • Received by editor(s): October 1, 1997
  • Received by editor(s) in revised form: March 19, 1998
  • Additional Notes: Partially supported by Schweizerischer Nationalfonds.
  • © Copyright 1998 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 35 (1998), 193-214
  • MSC (1991): Primary 30F45, 53C22, 57M50, 11F06, 11H99; Secondary 32G15, 11F72
  • DOI: https://doi.org/10.1090/S0273-0979-98-00750-2
  • MathSciNet review: 1609636